The Annals of Probability

An isoperimetric inequality on the discrete cube, and an elementary proof of the isoperimetric inequality in Gauss space

S. G. Bobkov

Full-text: Open access

Abstract

We prove an isoperimetric inequality on the discrete cube which is the precise analog of a logarithmic inequality due to Talagrand. As a consequence, the Gaussian isoperimetric inequality is derived.

Article information

Source
Ann. Probab. Volume 25, Number 1 (1997), 206-214.

Dates
First available in Project Euclid: 18 June 2002

Permanent link to this document
http://projecteuclid.org/euclid.aop/1024404285

Digital Object Identifier
doi:10.1214/aop/1024404285

Mathematical Reviews number (MathSciNet)
MR1428506

Zentralblatt MATH identifier
0883.60031

Subjects
Primary: 60B 60G15: Gaussian processes

Keywords
Isoperimetry discrete cube Gaussian measure

Citation

Bobkov, S. G. An isoperimetric inequality on the discrete cube, and an elementary proof of the isoperimetric inequality in Gauss space. Ann. Probab. 25 (1997), no. 1, 206--214. doi:10.1214/aop/1024404285. http://projecteuclid.org/euclid.aop/1024404285.


Export citation

References

  • 1 BAKRY, D. and LEDOUX, M. 1995. Levy Gromov isoperimetric inequality for an infinite ´ dimensional diffusion generator. Invent. Math. 123 259 281.
  • 2 BOBKOV, S. 1996. A functional form of the isoperimetric inequality for the Gaussian measure. J. Funct. Anal. 135 39 49.
  • 3 BORELL, C. 1975. The Brunn Minkowski inequality in Gauss space. Invent. Math. 30 207 216.
  • 4 EHRHARD, A. 1983. Symetrisation dans l'espace de Gauss. Math. Scand. 53 281 301. ´
  • 5 GROSS, L. 1993. Logarithmic Sobolev inequalities and contractivity properties of semigroups. Varenna 1992. Lecture Notes in Math. 1563 54 88. Springer, Berlin.
  • 6 LEDOUX, M. 1994. Isoperimetry and Gaussian analysis. Ecole d'Ete de Probabilites de Saint ´ ´ Flour. Lecture Notes in Math. Springer, Berlin. To appear.
  • 7 SUDAKOV, V. N. and TSIREL'SON, B. S. 1978. Extremal properties of half-spaces for spheri cally invariant measures. J. Soviet Math. 9 9 18. Translated from Zap. Nauchn.Sem. Leningrad. Otdel. Math. Inst. Steklova. 41 1974 14 24.
  • 8 TALAGRAND, M. 1993. Isoperimetry, logarithmic Sobolev inequalities on the discrete cube, and Margulis' graph connectivity theorem. Geom. and Funct. Anal. 3 295 314.